Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 72, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 29, 2003, 10:38 PM CDT for Jack County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 10:38 PM CDT (03:38 UTC)
- Expired
- Apr 29, 2003, 11:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 9:20 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS54 KFWD 300338
SVRFTW
TXC237-300445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 PM CDT TUE APR 29 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACK COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1145 PM CDT
* AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF JACKSBORO...MOVING
SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSBORO AROUND 1045 PM CDT
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3345 9816 3343 9839 3308 9840 3310 9794
3344 9798
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:25 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 29, 10:25 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1025 PM CDT TUE APR 29 2003 PUBLIC DISCUSSION... HAVE UPDATED FOR WATCHES...AND INCREASED POPS SLIGHTLY IN THE WEST FOR TONIGHT. OUR THOUGHTS ARE THAT THE CHANCES FOR ANY SEVERE WEATHER MAKING IT INTO THE METROPLEX ARE SMALL. THERE ARE CURRENTLY TWO AREAS OF CONCERN...THE FIRST IN THE MONTAGUE TO YOUNG COUNTY AREAS...WITH THE SECOND IN THE EASTLAND TO COMANCHE AREAS. THE SECOND AREA SHOULD CONTINUE TO DRIFT EAST AND SOUTHEAST...MOVING INTO THE LAMPASAS...HAMILTON AREAS BY MIDNIGHT. THE NORTHERN AREA SHOULD CONTINUE ITS EASTWARD TRACK...WITH CONVECTION DEVELOPING ALONG THE SOUTHERN END...REACHING THE METROPLEX AFTER MIDNIGHT. ALL OF THE CURRENT ACTIVITY SHOULD CONTINUE TO WEAKEN OVER THE NEXT COUPLE OF HOURS...WITH THE THREAT OF SEVERE WEATHER DIMINISHED BY MIDNIGHT. 42 ...AVIATION DISCUSSION... MAINLY VFR DFW/DAL/FTW...MVFR CIGS/VSBYS LATE ACT. MOISTURE CONTINUES TO SLOWLY INCREASE ALONG THE I-35 CORRIDOR TODAY...WITH HIGH 60S DEWPOINTS CREEPING INTO THE KACT AREA. SOUTHERLY SFC-850 MB FLOW MAY BE A BIT STRONGER LATER TONIGHT WITH STRENGTHENING LEE TROUGHING...AND WITH MORE MOISTURE THAN LAST NIGHT...WILL INTRODUCE MVFR CIGS BY 09Z FOR ACT. FOR DFW/DAL/FTW...WILL KEEP THE MVFR CIGS SHORT-LIVED AGAIN FOR WEDNESDAY MRNG PER MESOETA/RUC RH FIELDS. AS FAR AS CONVECTION WEDNESDAY...WILL LEAVE OUT THIS FAR OUT WITH THE STANDARD UNCERTAINTY...ALTHOUGH WE MAY BE DEALING WITH IT AFT 21Z WEDNESDAY. 30/SS ...PUBLIC DISCUSSION 241 PM CDT TUE APR 29 2003... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY ALL AREAS... SPLIT FLOW REGIME WITH ACTIVE SOUTHERN BRANCH OVER THE SOUTHERN PLAINS INTO THE WEEKEND. THE FOCUS OF CONVECTION WILL BE DRYLINE LATE THIS AFTERNOON...AND AGAIN ON WEDNESDAY. TODAYS STORMS SHOULD BE ISOLATED AND MAINLY WEST OF THE CWA. THE WEDNESDAY EVENT WILL HAVE ADDITION SUPPORT OF SHORT WAVE ENERGY EJECTING FROM WEST COAST TROUGH AND A VERY UNSTABLE ATMOSPHERE ACROSS NORTH TEXAS. CAP WILL PROBABLY HOLD UNTIL MID/LATE WEDNESDAY AFTERNOON...THEN RELEASING THE HOUNDS INTO NORTH TEXAS BY EVENING. SOME SEVERE STORMS DUE TO VERY HIGH CAPES...DEEPENING LOW LEVEL MOISTURE...AND MODERATE SHEAR. LARGE HAIL WILL BE THE PRIMARY THREAT WEDNESDAY. THURSDAY...SURFACE LOW TO MOVE INTO THE MIDWEST WITH A WEAK FRONT MOVING INTO NORTH TEXAS. FRONT IS EXPECTED TO STALL OVER THE EXTREME SOUTHERN AREAS FRIDAY NIGHT THROUGH SATURDAY...THEN LIFT NORTH SATURDAY NIGHT. THE FRONT WILL BE THE FOCUS FOR SCATTERED CONVECTION OVER THE WEEKEND. COOLEST AIR WILL BE ALONG THE RED RIVER VALLEY WHERE HIGHS WILL BE IN THE UPPER 70S PER MODEL THICKNESS FIELDS. DRY AND FAIR MONDAY AND TUESDAY AS MAIN UPPER LEVEL AS NEXT UPPER LEVEL LOW MOVES INTO THE MIDWEST AND GREAT LAKES...AS SURFACE HIGH BUILDS SOUTHWARD OVER THE CWA. MOS POPS COVER THE FULL SPECTRUM AGAIN TODAY WITH MAV(AVN) THE DRIEST AND MEX(GFS) THE WETTEST. COVERAGE AND INTENSITY OF THE PAST SEVERAL SYSTEMS INDICATE A LOW POP/DRY BIAS FOR THE REGION...THUS WILL KEEP POPS ON THE LOW SIDE. FCSTID = 75 .FWD...NONE.
Hazardous weather outlook, Apr 29, 10:06 PM CDT, 32 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1006 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF SEVERE WEATHER TONIGHT...MAINLY WEST OF A LINE FROM GAINESVILLE...TO WEATHERFORD...TO LAMPASAS. THE MAIN THREAT WILL BE FROM HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...ALTHOUGH AN ISOLATED INTENSE SUPERCELL COULD DEVELOP A TORNADO. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH TEXAS THURSDAY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY WEST OF A LINE FROM GAINESVILLE...TO WEATHERFORD...TO LAMPASAS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:38 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 37 min |
| Apr 29, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 65 min |
| Apr 30, 2:27 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.